Dispersion-managed solitons in a periodically and randomly inhomogeneous birefringent optical fiber

Abdullaev, F. Kh. and Umarov, B.A. and Wahiddin, M.R.B. and Navotny, D.V. (2000) Dispersion-managed solitons in a periodically and randomly inhomogeneous birefringent optical fiber. Journal of the Optical Society of America B, 17 (7). pp. 1117-1124. ISSN 0740-3224, DOI https://doi.org/10.1364/JOSAB.17.001117.

Full text not available from this repository.
Official URL: https://doi.org/10.1364/JOSAB.17.001117


The propagation of dispersion-managed vector solitons in optical fibers with periodic and random birefringence is studied. With the help of a variational approach, the equations that describe the evolution of pulse parameters are derived. Numerical modeling is performed for variational equations and for fully coupled periodic and stochastic nonlinear Schrödinger equations. It is shown that variational equations can be effectively used to describe the averaged dynamics of dispersion-managed vector solitons with stochastic perturbations. It is shown, analytically and numerically, that dispersion-managed (DM) solitons have the same resistance to random birefringence as do ordinary solitons. The dependence of the mean decay length of a DM vector soliton on the strength of random birefringence and on the energy of the initial pulse is found. © 2000 Optical Society of America.

Item Type: Article
Additional Information: Wahiddin, M.R.B. Institute of Mathematical Sciences, Faculty of Science, University of Malaya, 50603 Kuala Lumpur, Malaysia.
Uncontrolled Keywords: Birefringence; Electromagnetic dispersion; Light propagation; Perturbation techniques; Solitons; Vectors
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science > Institute of Mathematical Sciences
Depositing User: Ms. Juhaida Abd Rahim
Date Deposited: 02 Sep 2021 04:18
Last Modified: 02 Sep 2021 04:18
URI: http://eprints.um.edu.my/id/eprint/26026

Actions (login required)

View Item View Item